Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 7, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Feb 15, 2016, 10:07 AM CST for Madison County, Alabama. It took effect at Feb 16, 2016, 2:06 AM CST. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2016, 10:07 AM CST (16:07 UTC)
- In effect from
- Feb 16, 2016, 2:06 AM CST
- Expired
- Feb 17, 2016, 12:21 PM CST
- In force
- 34 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River (AL) at Brownsboro (BSBA1).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03575100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
636 WGUS44 KHUN 151607 FLWHUN Bulletin - Immediate Broadcast Requested Flood Warning National Weather Service Huntsville AL 1007 AM CST MON FEB 15 2016 ...The National Weather Service in Huntsville AL has issued a Flood Warning for the following rivers in Alabama... Flint River at Brownsboro affecting Madison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...A flood warning means that flooding along the river is imminent or occurring. Move to higher ground to escape flood waters. Residents living along creeks and streams should take immediate precautions to protect life and property. Additional information is available at http://water.weather.gov. Once there...click on the Tennessee Valley to view local river information. && ALC089-160607- /O.NEW.KHUN.FL.W.0007.160216T0945Z-160217T1821Z/ /BSBA1.1.ER.160216T0945Z.160216T1800Z.160217T1221Z.NO/ 1007 AM CST MON FEB 15 2016 The National Weather Service in Huntsville AL has issued a Flood Warning * from late tonight until Wednesday afternoon. * At 9 AM Monday the stage was 8.4 feet and steady. * Flood Stage is 17.0 feet. * Minor Flooding is forecast. * Forecast...Rise above Flood Stage by by daybreak Tuesday and crest near 18.8 feet around Noon Tuesday. The river will fall below Flood Stage by Wednesday morning. * Impact...At 19.0 feet...Water begins to flood yards on the downstream side of the Brownsboro Road bridge. * Flood history...This crest compares to a previous crest of 18.2 feet on Dec 2 2015. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Mon Mon Tue Tue STG DAY TIME FLINT RIVER Brownsboro 17.0 8.4 Mon 9 AM 8.7 10.8 15.5 17.9 18.8 Tue 12 PM && LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655 $$
3 follow-up statements
837 WGUS84 KHUN 160222 FLSHUN Flood Statement National Weather Service Huntsville AL 822 PM CST MON FEB 15 2016 ...The Flood Warning continues for the following rivers in Alabama... Flint River at Brownsboro affecting Madison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Be especially cautious at night when it is harder to recognize flood dangers. If while driving you see water over a road...turn around...don't drown! The water depth may be too great to allow your vehicle to cross. Additional information is available at http://water.weather.gov. Once there...click on the Tennessee Valley to view local river information. && ALC089-161622- /O.EXT.KHUN.FL.W.0007.160216T0806Z-160217T1551Z/ /BSBA1.1.ER.160216T0806Z.160216T1800Z.160217T0951Z.NO/ 822 PM CST MON FEB 15 2016 The Flood Warning continues for the Flint River at Brownsboro. * until Wednesday morning. * At 7 PM Monday the stage was 12.9 feet and rising. * Flood Stage is 17.0 feet. * Minor Flooding is forecast. * Forecast...Rise above Flood Stage after midnight tonight and crest near 18.8 feet by early tomorrow afternoon. The river will fall below Flood Stage by early Wednesday morning. * Impact...At 19.0 feet...Water begins to flood yards on the downstream side of the Brownsboro Road bridge. * Flood history...This crest compares to a previous crest of 18.2 feet on Dec 2 2015. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME Tue Tue Tue Tue STG DAY TIME FLINT RIVER Brownsboro 17.0 12.9 Mon 7 PM 16.3 18.3 18.8 18.7 18.8 Tue 12 PM && LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655 $$
914 WGUS84 KHUN 161526 FLSHUN Flood Statement National Weather Service Huntsville AL 926 AM CST TUE FEB 16 2016 ...The Flood Warning continues for the following rivers in Alabama... Flint River at Brownsboro affecting Madison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not attempt to drive through a flooded road. The depth of water is not always obvious. As little as two feet of water will carry most cars away. Also...The road bed may be washed out under the water...and you could be stranded or trapped. Additional information is available at http://water.weather.gov. Once there...click on the Tennessee Valley to view local river information. && ALC089-170526- /O.EXT.KHUN.FL.W.0007.000000T0000Z-160217T1536Z/ /BSBA1.1.ER.160216T0948Z.160217T0000Z.160217T0936Z.NO/ 926 AM CST TUE FEB 16 2016 The Flood Warning continues for the Flint River at Brownsboro. * until Wednesday morning. * At 8 AM Tuesday the stage was 17.7 feet and rising. * Flood Stage is 17.0 feet. * Minor Flooding is occurring and forecast. * Recent activity...The maximum river stage in the 24 hours ending at 8 AM Tuesday was 17.7 feet. * Forecast...The river will continue rising to near 18.8 feet by early this evening. The river will fall below Flood Stage by daybreak tomorrow. * Impact...At 19.0 feet...Water begins to flood yards on the downstream side of the Brownsboro Road bridge. * Flood history...This crest compares to a previous crest of 18.2 feet on Dec 2 2015. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME Tue Tue Wed Wed STG DAY TIME FLINT RIVER Brownsboro 17.0 17.7 Tue 8 AM 18.5 18.8 17.9 16.4 18.8 Tue 6 PM && LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655 $$
021 WGUS84 KHUN 170150 FLSHUN Flood Statement National Weather Service Huntsville AL 750 PM CST TUE FEB 16 2016 ...The Flood Warning is cancelled for the following rivers in Alabama... Flint River at Brownsboro affecting Madison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Be especially cautious at night when it is harder to recognize flood dangers. If while driving you see water over a road...turn around...don't drown! The water depth may be too great to allow your vehicle to cross. Additional information is available at http://water.weather.gov. Once there...click on the Tennessee Valley to view local river information. && ALC089-170220- /O.CAN.KHUN.FL.W.0007.000000T0000Z-160217T1536Z/ /BSBA1.1.ER.160216T0948Z.160216T1530Z.160216T2049Z.NO/ 750 PM CST TUE FEB 16 2016 Forecast information for Flint River at Brownsboro. * At 7 PM Tuesday the stage was 15.1 feet and falling. * Flood Stage is 17.0 feet. * No flooding is currently forecast. * Impact...At 15.0 feet...Water begins to flood the downstream left bank. * Flood history...This crest compares to a previous crest of 14.8 feet on Nov 15 2007. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME Wed Wed Wed Wed STG DAY TIME FLINT RIVER Brownsboro 17.0 15.1 Tue 7 PM 14.0 11.1 9.4 8.6 Crested && LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Feb 15, 6:10 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Feb 15, 6:10 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 610 AM CST MON FEB 15 2016 .UPDATE... FOR 12Z TAFS && .DISCUSSION... /ISSUED 316 AM CST MON FEB 15 2016/ AS OF 09Z...MUCH OF THE CENTRAL U.S. WAS DOMINATED BY A BROAD UPPER LEVEL TROUGH...AS A FAIRLY AMPLIFIED UPPER RIDGE WAS SITUATED OVER THE WESTERN COAST. AT THE SURFACE...A COLD FRONT WAS JUST ENTERING EXTREME NW ALABAMA...AND EXTENDED SOUTHWESTWARD INTO EAST TEXAS. MEANWHILE...A WARM FRONT WAS LOCATED JUST EAST OF A MUSCLE SHOALS TO JASPER TO TUSCALOOSA LINE. FURTHER WEST...A SURFACE CYCLONE WAS SLOWLY MOVING EAST ACROSS SOUTHEAST TEXAS. LIGHT TO MODERATE RAIN WAS OBSERVED ON AREA RADARS...GENERALLY ALONG AND NORTH OF THE COLD FRONT AND WITHIN THE NARROW WARM SECTOR. PRECIP INTENSITY HAS INCREASED SLIGHTLY OVER THE LAST HOUR OR SO...AS THE UPPER LEVEL VORT MAX BEGINS TO ENTER THE REGION...AND FORCING INCREASES. THE SURFACE LOW OVER TEXAS WILL MOVE NORTHEAST ALONG THE FRONT AND DEEPEN AS IT ENTERS THE FORECAST AREA DURING THE LATE MORNING THROUGH AFTERNOON. MEANWHILE...THE UPPER LEVEL TROUGH WILL AMPLIFY SLIGHTLY DURING THE DAY. RAINFALL RATES MAY BECOME HEAVY AT TIMES LATER TODAY AS THE FORCING INCREASES....AND STORM TOTAL RAINFALL AMOUNTS ARE EXPECTED TO REACH INTO THE 1.5 TO 2 INCH RANGE FOR A LARGE PORTION OF THE AREA. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...HOWEVER THE CHANCE FOR FLASH FLOODING SEEMS TO BE RATHER LOW...GIVEN THE DRY CONDITIONS THAT WERE IN PLACE. ADDITIONALLY...SURFACE TEMPERATURES WILL CONTINUE TO WARM FROM WHERE THEY ARE NOW...DESPITE THE CLOUD COVER AND PRECIP...THANKS TO THE STRONG WAA. AS THE UPPER TROUGH APPROACHES AND UPPER LEVEL HEIGHTS FALL...COOLING ALOFT WILL PROVIDE A BRIEF PERIOD OF STEEPENED LAPSE RATES AND ELEVATED INSTABILITY. THE ELEVATED CONVECTION WAS ONGOING ACROSS ARKANSAS...AND SEE NO REASON FOR THIS TO DIMINISH. THEREFORE...HAVE KEPT THE SLIGHT CHANCE THUNDERSTORMS IN THE FORECAST. RAIN WILL TAPER OFF FROM WEST TO EAST AS THE THE AXIS OF THE UPPER LEVEL TROUGH MOVES SLOWLY OVER THE TN VALLEY LATE THIS EVENING AND INTO THE MORNING HOURS ON TUESDAY. WINDS WILL BRIEFLY SHIFT NORTH JUST BEHIND THE AFOREMENTIONED COLD FRONT...HOWEVER SOUTHERLY FLOW IS EXPECTED TO RETURN TUESDAY MORNING. A SECOND UPPER LEVEL SHORTWAVE WILL DIG SOUTHWARD IN THE LONGWAVE TROUGH AND AMPLIFY OVER MISSOURI TUESDAY. THIS WAVE IS EXPECTED TO WEAKEN AND SHEAR APART AS IT REACHES THE TN VALLEY...HOWEVER THERE MAY BE ENOUGH FORCING TO WARRANT SCATTERED SHOWERS...MAINLY ACROSS THE NORTH. THE PRECIP WILL BE SHORT LIVED AS WHATS LEFT OF THE WAVE MOVES EAST OF THE AREA EARLY WEDNESDAY MORNING. THE COOLEST PERIOD OVER THE NEXT 7 DAYS WILL COME WEDNESDAY AND WEDNESDAY NIGHT...AS WEAK CAA OCCURS...THOUGH TEMPS WILL BE SEASONABLE FOR MID FEBRUARY. HOWEVER...SOUTHERLY FLOW WILL BEGIN IN EARNEST THURSDAY...WHILE AN UPPER LEVEL RIDGE BUILDS OVER THE AREA. A WARMING TREND WILL BEGIN ON THURSDAY AND CONTINUE INTO THE WEEKEND...WITH HIGHS ON SATURDAY REACHING INTO THE UPPER 60S TO POSSIBLY LOWER 70S. UNFORTUNATELY...THE RIDGE WILL WEAKEN SATURDAY AND INTO SUNDAY...AND ZONAL FLOW WILL TAKE OVER ALOFT. MOISTURE WILL INCREASE OVER THE AREA...AS WEAK DISTURBANCES MOVE THROUGH THE NORTHERN PERIPHERY OF THE RIDGE. SCATTERED SHOWERS ARE EXPECTED DURING THE AFTERNOON HOURS ON SATURDAY AND MAY CONTINUE THROUGH THE FIRST HALF OF THE NEXT WORKWEEK. GUIDANCE IS IN A SLIGHT DISAGREEMENT AS TO THE BEST PERIODS FOR RAIN...AND WITH NO STRONG SYNOPTIC SCALE FORCING...HAVE ONLY MENTIONED CHANCE POPS FOR THE EXTENDED. 73 && .AVIATION... FOR 12Z TAFS...RADAR DATA SUGGESTS SHRA ACTIVITY IS INCREASING FAIRLY RAPIDLY THIS MORNING TO THE EAST OF AN APPROACHING AREA OF LOW PRESSURE. BASED ON CURRENT COVERAGE...PREVAILING SHRA WITH VCTS WAS INCLUDED AS WX COND THRU 15/14-16Z -- WHEN PRECIP SHOULD TRANSITION MORE TO STRATIFORM RA WITH EMBEDDED TSRA. CIGS WILL LIKELY REMAIN MVFR /ARND 2500 FT/ BEFORE HEAVIER AND MORE WIDESPREAD RA DEVELOPS LATER THIS MORNING. PREVAILING IFR CIGS AND MVFR VSBY ARE ANTICIPATED FOR REMAINDER OF THE DAY WITHIN HEAVIER PCPN. SFC LOW IS FORECAST TO REACH NC ALABAMA BY 16/00Z...WITH THREAT FOR EMBEDDED TSRA DIMINISHING W-TO-E BTWN 20-22Z AS LOW-LEVEL WINDS GRADUALLY BACK TO NNE. TRAILING COLD FRONT WILL CROSS THE TERMINALS BTWN 01-03Z... BRINGING AN END TO PCPN AND FORCING STRATUS DECK TO LIFT AS WINDS INCREASE TO 8G16 KTS FROM THE NW. WINDS WILL DIMINISH BUT SHIFT TO SW BY END OF TAF PERIOD AS NEXT STORM SYSTEM APPROACHES...WITH IFR FOG PSBL EARLY TUESDAY MORNING. 70/DD && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 15, 5:00 AM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 500 AM CST MON FEB 15 2016 ALZ001>010-016-TNZ076-096-097-161115- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 500 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A STRENGTHENING AREA OF LOW PRESSURE WILL TRACK NORTHEASTWARD ACROSS THE CENTRAL TENNESSEE VALLEY TODAY AND TONIGHT. THIS DISTURBANCE WILL BRING WIDESPREAD MODERATE TO HEAVY RAIN AND A FEW EMBEDDED THUNDERSTORMS TO THE REGION TODAY...WITH THIS ACTIVITY ENDING FROM WEST TO EAST DURING THE EVENING. MOST LOCATIONS WILL RECEIVE BETWEEN 1 AND 3 INCHES OF RAIN...WHICH MAY LEAD TO PONDING OF WATER ON ROADS AND MINOR FLOODING IN LOW LYING AREAS THAT NORMALLY EXPERIENCE POOR DRAINAGE. THE MAIN THREAT FROM ANY STORMS THAT DEVELOP WILL BE BRIEF WIND GUSTS TO 30 MPH AND OCCASIONAL LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... FORMAL ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. HOWEVER...TIMELY REPORTS OF HEAVY RAINFALL AND FLOODING WILL BE GREATLY APPRECIATED. 70/DD
In the hours before
Special weather statement, Feb 15, 9:33 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 933 AM CST MON FEB 15 2016 ALZ006>009-016-TNZ076-096-097-151800- MADISON-MORGAN-MARSHALL-JACKSON-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 933 AM CST MON FEB 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAINFALL AND LOCALIZED FLOODING UNTIL NOON... HEAVY SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL ACROSS NORTH CENTRAL AND NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. RAINFALL RATES OF ONE QUARTER TO ONE HALF INCH PER HOUR ARE POSSIBLE THROUGH THE NEXT COUPLE OF HOURS. THIS MAY CAUSE LOCALIZED PONDING AND MINOR STREET FLOODING. MOTORISTS SHOULD USE CAUTION...AND BE ALERT FOR PONDING ON AREA ROADWAYS. SLOW DOWN TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE LOCAL MEDIA OUTLET...FOR FURTHER STATEMENTS OR UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 4:48 PM CST | Flash Flood Warning | HUN | Madison | 3 hr |
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.